I've never had a skin condition like this ever, and certainly not one that returns. I traveled to Brazil in late August 2012, while I was there my skin become extremely inflamed--a systemic itch and redness--everywhere. I returned and was treated for atopic dermatitis with the usual treatment: mometasone furoate for my body and Protopic ointment for my face. However, this did little in the way of providing relief and within a month I had developed several pustules in my mustache area. I saw a dermatologist who put me on Bactrim DS for a week. Almost instantaneously my issues resolved--no more itching, the pustules disappeared, and I could shave and conduct business normally again. After the regimen was complete, the symptoms returned. A culture was taken: it came back negative for MRSA. I was subsequently put on Bactrim DS again for 2 weeks. Immediate relief ensued but, again, the symptoms recurred after the antibiotic course was completed.
This is my third cycle in this pattern, and to no avail.
Aside: My doctor (2nd opinion) does not want to put me on an antibiotic regiment until he sees signs of infection (i.e., pustules), but I have a job that requires interaction with others on a daily basis--I do not have time to develop signs and then run to his office in the middle of a work week. I also feel like I'm being treated for my symptoms, not the underlying condition.
Constant itching/skin inflammation on face, forearms, upper arms, upper back, upper chest, lower legs. Pustules, evidence of folliculitis on the upper lip (where I shave) and (to a lesser extent) in areas noted above. Inflammation seems to be eczema, likely exacerbated by whatever is causing the infection.
Skin burns when using relatively innocuous soaps (e.g., face burns washing with CeraVe).
23 y/o male, no chronic disease. Mild allergic rhinitis/seasonal allergies. Has had isolated, very mild cases of atopic dermatitis in the past in all the usual places (behind knee, skin fold above eyelidsm, and in the crook of the elbow). Very clean diet, non-smoker, rarely consumes alcohol. Diet is extremely clean and the patient exercises regularly (i.e., the patient is an athlete).
I do not think this is a chronic issue I'm left to deal with because contraction was so acute in nature--I remember distinctly the week all this started.
Could this be pityrosporum folliculitis? My theory is that this is fungal in nature and the antibiotics killed the naturally occurring bacterial fauna on the skin that would normally compete with the fungus. This would explain the recurrence.
Something is causing the systemic eczema. The folliculitis might be (1) a manifestation of the cause or (2) a by product of staph on the skin infecting an open wound (from shaving) with the cause being something else. I think it is a FUNGAL cause, but the infected follicles are bacterial infections (which is why the antibiotic treatment works).
For these symptoms sweat dermatitis can be one of the possibilities. You may try calamine lotion. You should also maintain hygiene and try to keep the area clean and dry, wear loose-fitting cotton clothing. Also use an antibacterial soap or mild soap like dove. Avoid deodorant / cosmetics. You can also take oral antihistaminics for itching but they may cause drowsiness.
If the symptoms persist then it will be best to get it evaluated from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.